New to Methotrexate injections

I was diagnosed with RA about two and a half years ago. Since then I have only been on Minocycline and was doing fine. Until recently. Suddenly the joints in my hands have become inflamed and painful. Upon returning to my rheumatologist, he stated that Minocycline works well for some people for awhile but when it stops working, it stops working. He now has me on Methotrexate injections once a week. I have just taken my third injection. My question is, I have experienced what they call Methotrexate brain fog after the first two. Does this eventually go away? I am trying to time my injections out so they do not interfere with my job. I am also taking Folic Acid with it to help reduce side effects. Just wonder if this is something I will have to deal with or will it go away once my body gets used to it.

4 Replies

  • Hello,

    I get some fog and fatigue, so I always inject on a friday night which gives me 2 full days to recover before the working week. I'm not sure if this is feasible for you?

    I definitely tolerate MTX better than I did in the early days though. Hang in there, it often does get easier.

  • I also have been doing mine in the evening on a Friday. The first injection, I was unaware of the fog side effect until I started looking online on Sunday. The second week I didn't notice anything until Monday night through Tuesday. Unless it was unrelated. I did the third two days ago and was a little more tired than usual yesterday so I am keeping a positive attitude that it will go away. I started an aerobic class back in April and continue to go which I think helps me mentally as well. Found one I really like and even pushed through all the joint pain to continue to go until these injections started. They put me on prednisone too for three weeks to get the pain and swelling under control. I am optimistic that this will help me feel better. Two weeks on the prednisone and tapering off now. I feel a little sore in the morning but hope going off doesn't resume the pain. Hoping the MTX kicks in quickly. I work ten hour days M-F so I agree that the weekend is the best option to be fatigued. I just wasn't sure if it eventually goes away once I get used to it or if it will always be like this.

  • Hi same here I do it before I go to bed on a Friday night then drink gallons off water on a Saturday and it certainly helps me,plus I've just started a new biological and take that on Wednesday before bed

  • Hiya esb65 & welcome. I've been Injecting 7 years & certainly more tired the day after, less appetite too. It's become less so as the years go on but if my dose is increased so does the fatigue effect. I understand why you inject on a Friday but could it also he that having finished work for the weekend you're naturally winding down & the MTX just adds to that process a little more than you'd otherwise have noticed? It's quite natural to question things when we have a newly introduced med but as it can have this side effect anyway maybe it's not all down to MTX is what I'm trying to say.

You may also like...